My 18 yr old down syndrome son has been banging his head whenever he is mad. We consulted a doctor and he was given Risperdal 1 mg. after one month of using it we noticed he is not talking anymore and his usal being jolly faded away. Am so worried . Is there any alternative medicne? Would appreciate your help. Thanks
10 Sep 2011
An alternative would be to teach him not to bang his head and hug him when he does it. He sounds frustrated. I dont think he should be on risperdal if its making him unhappy and not talking.It has some very adverse side effects and its not fair to give it to someone with downs syndrone. They need so much love and patience, not antipsychotics.
- Risperdal Information for Consumers
- Risperdal Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Risperdal (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My son currently takes Daytrana and Lexapro, but his doctor is weaning him off the Lexapro. He has ADHD and Asperger's too and has been VERY ...
1 answer • 28 Feb 2011
the doctor put him on risperdal. he is 91 yrs old and from what i read its not a medicine he should be taken right?
3 answers • 12 Dec 2012
this all started after alot of my medicines were changed. Paxil, dicyclomine, gabapentin, tramadol, risperdal, vicodin. I can't figure out which ...
1 answer • 26 Aug 2013
My doctor is tapering me off Risperdal (5mg) and onto Navane (2mg 3X per day). I began taking Navane but could not sleep. My doctor said that if the ...
1 answer • 30 Aug 2013